Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Little Rock, AR

April 14, 2001Grant County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 14, 2001, 8:56 PM CDT for Grant County, Saline County, Arkansas. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2001, 8:56 PM CDT (01:56 UTC)
Expired
Apr 14, 2001, 9:45 PM CDT
In force
49 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Grant County, AR, Saline County, AR

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:05 PM CDTHail 0.75Traskwood, AR
Apr 14, 9:10 PM CDTThunderstorm Wind 50 ETraskwood, ARSeveral trees were knocked down 3 miles southeast of Traskwood.
Apr 14, 9:10 PM CDTThunderstorm Wind 50 ETull, ARA few trees were blown down.
Apr 14, 9:30 PM CDTThunderstorm Wind 50 ESheridan, ARSevere thunderstorm winds damaged the roofs of several buildings 8 miles northeast of Sheridan.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Apr 14, 2:55 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SAT APR 14 2001

SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN
SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO
SOUTHERN ARKANSAS.

ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH
SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS
TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL
ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS
BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST
OF THE DAY.

THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP
POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN
SEVERE WEATHER THREAT.

COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY
CONDITIONS IN THE FORECAST ON MONDAY AS WELL.

MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS
FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG
FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY
MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST
POSSIBLE CENTRAL/SOUTH.

WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF
SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK.   (46)

.LIT...NONE

In the hours before

Special weather statement, Apr 14, 4:35 PM CDT, 4 hours 21 minutes before
ARZ040-041-052-053-150300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT SAT APR 14 2001

...TORNADO WATCH FOR SOUTHWEST ARKANSAS UNTIL 10 PM...

A WARM FRONT WAS LOCATED JUST SOUTH OF ARKANSAS LATE THIS
AFTERNOON. NORTH OF THE FRONT...SCATTERED THUNDERSTORMS WERE
DEVELOPING IN SOUTHEAST OKLAHOMA...AND WERE MOVING TOWARD WESTERN
ARKANSAS. AS MORE STORMS DEVELOP THIS EVENING NORTH OF THE FRONT...
SOME STORMS MAY BECOME SEVERE.

A TORNADO WATCH HAS BEEN POSTED FOR MUCH OF SOUTHWEST ARKANSAS UNTIL
10 PM. THE WATCH INCLUDES AREAS SOUTH OF MENA AND WEST OF
ARKADELPHIA AND MAGNOLIA.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THIS EVENING. AN ISOLATED TORNADO IS POSSIBLE AS WELL.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT
NOT IMMINENT IN THE WATCH AREA.

PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS
EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED
FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

46
Local storm report, Apr 14, 5:44 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    5 W MENA                  AR   1.75 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 14, 7:29 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0723 PM    COVE                      AR   .88 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0729 PM    MENA                      AR   .88 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:10 PM CDTSevere Thunderstorm WarningLZKPolk50 min
Apr 14, 7:43 PM CDTSevere Thunderstorm WarningLZKMontgomery47 min
Apr 14, 8:36 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
Apr 14, 9:02 PM CDTSevere Thunderstorm WarningLZKPulaski43 min
Apr 14, 9:17 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke48 min
Apr 14, 9:32 PM CDTTornado WarningLZKJefferson28 min
Apr 14, 9:49 PM CDTTornado WarningLZKArkansas, Jefferson, Lincoln56 min
Apr 14, 9:51 PM CDTSevere Thunderstorm WarningLZKPolk29 min
Apr 14, 10:26 PM CDTTornado WarningLZKDesha39 min
Apr 14, 10:37 PM CDTSevere Thunderstorm WarningLZKPike38 min
Apr 14, 11:55 PM CDTSevere Thunderstorm WarningLZKGarland50 min
Apr 15, 2:12 AM CDTSevere Thunderstorm WarningLZKBoone48 min
Apr 15, 2:30 AM CDTSevere Thunderstorm WarningLZKMarion, Newton, Searcy45 min
Apr 15, 2:48 AM CDTSevere Thunderstorm WarningLZKBaxter, Stone42 min
Apr 15, 3:06 AM CDTSevere Thunderstorm WarningLZKFulton, Izard39 min
Apr 15, 3:27 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp33 min
Apr 15, 3:54 AM CDTSevere Thunderstorm WarningLZKJackson36 min
Apr 15, 4:12 AM CDTSevere Thunderstorm WarningLZKLogan33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.